Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 57, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 3, 2022, 4:32 PM EDT for 4 counties in Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2022, 4:32 PM EDT (20:32 UTC)
- Expired
- May 3, 2022, 5:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Laurens County, GA, Montgomery County, GA, Treutlen County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 74 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
628
WUUS52 KFFC 032032
SVRFFC
GAC175-209-283-309-032115-
/O.NEW.KFFC.SV.W.0057.220503T2032Z-220503T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
432 PM EDT Tue May 3 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Laurens County in central Georgia...
Southwestern Treutlen County in east central Georgia...
Northern Wheeler County in central Georgia...
Northwestern Montgomery County in central Georgia...
* Until 515 PM EDT.
* At 432 PM EDT, a severe thunderstorm was located near Landsburg, or
near Alamo, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Alamo, Mount Vernon, Glenwood, Ailey, Lothair, Landsburg and
Barnhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3213 8284 3224 8287 3232 8279 3242 8265
3221 8252
TIME...MOT...LOC 2032Z 244DEG 17KT 3223 8278
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
547
WWUS52 KFFC 032052
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
452 PM EDT Tue May 3 2022
GAC175-032101-
/O.CAN.KFFC.SV.W.0057.000000T0000Z-220503T2115Z/
Laurens GA-
452 PM EDT Tue May 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAURENS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3224 8281 3227 8277 3227 8276 3228 8276
3231 8272 3233 8274 3233 8275 3235 8273
3236 8273 3242 8265 3221 8252 3214 8278
TIME...MOT...LOC 2051Z 244DEG 17KT 3227 8268
$$
GAC209-283-309-032115-
/O.CON.KFFC.SV.W.0057.000000T0000Z-220503T2115Z/
Treutlen GA-Wheeler GA-Montgomery GA-
452 PM EDT Tue May 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN TREUTLEN...NORTHEASTERN WHEELER AND NORTHWESTERN
MONTGOMERY COUNTIES...
At 451 PM EDT, a severe thunderstorm was located over Landsburg, or 8
miles northwest of Mount Vernon, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Alamo, Mount Vernon, Glenwood, Ailey, Lothair, Landsburg and
Barnhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3224 8281 3227 8277 3227 8276 3228 8276
3231 8272 3233 8274 3233 8275 3235 8273
3236 8273 3242 8265 3221 8252 3214 8278
TIME...MOT...LOC 2051Z 244DEG 17KT 3227 8268
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$951
WWUS52 KFFC 032107
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
507 PM EDT Tue May 3 2022
GAC209-283-309-032116-
/O.EXP.KFFC.SV.W.0057.000000T0000Z-220503T2115Z/
Treutlen GA-Wheeler GA-Montgomery GA-
507 PM EDT Tue May 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TREUTLEN...
NORTHEASTERN WHEELER AND NORTHWESTERN MONTGOMERY COUNTIES WILL EXPIRE
AT 515 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3224 8281 3227 8277 3227 8276 3228 8276
3231 8272 3233 8274 3233 8275 3235 8273
3236 8273 3242 8265 3221 8252 3214 8278
TIME...MOT...LOC 2106Z 244DEG 17KT 3230 8262
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:06 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 3, 3:06 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 306 PM EDT Tue May 3 2022 .SHORT TERM /Tonight through Wednesday Night/... Summer time has arrived. Daytime heating could lead to a few convective driven thunderstorms across the area; however RH values remain on the low side today, with minimal values falling into the low 40s and mid 30s this afternoon. Dry air aloft and minimal lift in the area will likely help to keep the lid on widespread thunderstorm development. A weak boundary combined with the effects of the sea breeze could spawn a few thunderstorms across the eastern and central part of the CWA. With steep low level lapse rates and moderate CAPE (up to 3,000J/KG) there could be the threat of isolated downbursts and severe hail. Some models, especially the HRRR, has a quick wave out ahead of a weak boundary that could bring a line of thunderstorms into NW Georgia including the metro area. But given the unimpressive parameters, it's unlikely that this will produce any severe weather other than gusty winds and some brief heavy rain. A CU field has been growing and expanding over the past few hours out ahead of a stationary front off to the west. Strong southerly flow at 5 to 10 kts could gust up to 20kts this afternoon. temperatures are expected to be in the mid to upper 80s today; with some areas across central GA reaching the low 90s. This trend of warm temperatures will likely continue into the long term. Vaughn .LONG TERM /Thursday through Tuesday/... Active weather is expected for the first half of the extended forecast, with a cold front moving through on Friday. The second half of the extended forecast looks fairly quiet with high pressure and drier conditions. The summer-like pattern will last through the end of the week. A stalled front across northern Ga on Thursday will push northward on Friday as a warm front, leaving all of the CWA within the warm sector ahead of the approaching cold front. The front looks to move through on later Friday/early Saturday. High pressure will build in behind the front later Saturday. A cooler and drier airmass will settle over the CWA for the late weekend into very early next week. Temps/humidity will quickly moderate towards more early summer like values by the middle of the week. Thunderstorms are anticipated along and ahead of the cold front on Friday. Lapse rates look to be weak at this time, but shear and instability are looking to be fairly decent and in phase. A few strong storms will definitely be possible with some potential for a few severe thunderstorms. NListemaa && .AVIATION... 18Z Update... Scattered CU field will gradually fill in this afternoon creating a SCT250 deck with FEW050 possible. Afternoon diurnal TSRA is possible today with VCSH beginning at 20Z. A Prob30 is in place from 04 to 08Z for a line of TSRA but confidence remains low at this time. Winds will remain SW at 10 to 15kts gusting up to 25kts this afternoon. Some low visbi/FG is possible in the morning, but it's looking increasingly like it will be a localized incident. //ATL Confidence...18Z Update... Low to medium on TSRA overnight and morning fog. High on all other elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 64 87 61 88 / 20 30 0 10 Atlanta 66 86 64 88 / 30 40 0 20 Blairsville 60 80 55 82 / 50 50 5 20 Cartersville 63 85 59 88 / 50 40 0 20 Columbus 65 90 65 91 / 10 20 5 10 Gainesville 65 85 62 86 / 30 40 0 20 Macon 63 92 63 93 / 10 20 5 10 Rome 64 85 60 89 / 50 40 0 20 Peachtree City 63 87 62 90 / 20 30 5 20 Vidalia 65 92 67 93 / 20 20 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Vaughn LONG TERM....NListemaa AVIATION...Vaughn
Hazardous weather outlook, May 3, 11:49 AM EDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1149 AM EDT Tue May 3 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041400- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1149 AM EDT Tue May 3 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms are possible on today with gusty winds, lightning, and brief periods of heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated thunderstorms are possible on Wednesday and Thursday and will become more numerous on Friday as a storm system moves through. Isolated storms may linger on Saturday and Sunday. Potential hazards with any storms that develop include gusty winds, lightning, and brief periods of heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 3, 3:25 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Tue May 3 2022
GAZ112-113-032015-
Toombs GA-Montgomery GA-
325 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of central Toombs and
southeastern Montgomery Counties through 415 PM EDT...
At 325 PM EDT, a strong thunderstorm was near Center, or 7 miles
southwest of Lyons, moving east at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lyons, Vidalia, Uvalda, Higgston, Santa Claus, Alston, Center, Toombs
Central, Ohoopee, New Branch, Ponderosa, South Thompson, Rock
Springs, Cedar Crossing and Johnson Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3205 8252 3222 8246 3221 8221 3194 8228
TIME...MOT...LOC 1925Z 284DEG 11KT 3213 8243
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 3, 3:52 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
352 PM EDT Tue May 3 2022
GAZ109>111-032015-
Wheeler GA-Telfair GA-Dodge GA-
352 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of southeastern Dodge,
central Telfair and west central Wheeler Counties through 415 PM
EDT...
At 352 PM EDT, a strong thunderstorm was over Milan, or 9 miles
southwest of McRae, moving east at 15 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
McRae, Helena, Milan, China Hill, Achord, Little Ocmulgee State Park
and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3203 8316 3217 8294 3220 8289 3190 8281
3182 8309
TIME...MOT...LOC 1952Z 253DEG 14KT 3198 8304
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 3, 4:27 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
427 PM EDT Tue May 3 2022
GAZ097-098-111-112-032100-
Wheeler GA-Treutlen GA-Montgomery GA-Laurens GA-
427 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of southeastern
Laurens, south central Treutlen, Wheeler and northwestern Montgomery
Counties through 500 PM EDT...
At 427 PM EDT, a strong thunderstorm was near Alamo, moving east at
20 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Alamo, Mount Vernon, Glenwood, Scotland, Tarrytown, Spring Hill,
Landsburg, Little Ocmulgee State Park and Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3204 8280 3205 8281 3205 8282 3209 8290
3217 8289 3218 8287 3220 8289 3224 8288
3231 8272 3234 8252 3198 8268
TIME...MOT...LOC 2027Z 260DEG 17KT 3220 8280
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:03 PM EDT | Special Weather Statement | FFC | Bibb | 27 min |
| May 2, 8:05 PM EDT | Special Weather Statement | FFC | Cobb | 25 min |
| May 2, 9:17 PM EDT | Special Weather Statement | FFC | Jasper | 28 min |
| May 3, 3:25 PM EDT | Special Weather Statement | FFC | Toombs | 50 min |
| May 3, 3:44 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 46 min |
| May 3, 3:52 PM EDT | Special Weather Statement | FFC | Telfair | 23 min |
| May 3, 4:27 PM EDT | Special Weather Statement | FFC | Wheeler | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.